This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Olanzapine-Induced Neutropenia in Patients With History of Clozapine Treatment: Two Case Reports From a State Psychiatric Institution

Article Abstract

Letter to the Editor

Sir: Olanzapine is an atypical antipsychotic that is similar in structure to clozapine, but has not been associated with hematologic adverse effects until recently. Two case reports from different institutions described patients who experienced agranulocytosis or neutropenia while receiving olanzapine and had previously received clozapine during the course of their illness. In the first patient report, 5 months had passed between clozapine and olanzapine therapy, whereas only 5 days had passed between administration of the 2 agents in the second report. We present 2 patients whose white blood cell (WBC) counts fell while receiving olanzapine therapy after having been previously treated with clozapine. In the first patient, the time period between clozapine therapy and olanzapine therapy was 3 years, and in the second patient, the time period between the 2 medication treatments was 5 days.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 61

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders